Alert archive / Florida / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 1, NWS Melbourne, FL

February 15, 2026Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Feb 15, 2026, 7:57 PM EST for Lake County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2026, 7:57 PM EST (00:57 UTC)
Expired
Feb 15, 2026, 8:15 PM EST
In force
18 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lake County, FL

The radar

The Tampa radar (KTBW), 125 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 1.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2026-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2026-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 377 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
377 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted.

548 
WUUS52 KMLB 160057
SVRMLB
FLC069-160115-
/O.NEW.KMLB.SV.W.0001.260216T0057Z-260216T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
757 PM EST Sun Feb 15 2026

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  West central Lake County in east central Florida...

* Until 815 PM EST.

* At 756 PM EST, a severe thunderstorm was located over
  Howey-In-the-hills, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Leesburg, Eustis, Tavares, Mount Dora, and Groveland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2880 8195 2887 8165 2859 8166 2857 8165
      2856 8195
TIME...MOT...LOC 0056Z 258DEG 44KT 2875 8174 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sedlock
1 follow-up statement
704 
WWUS52 KMLB 160105
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
805 PM EST Sun Feb 15 2026

FLC069-160115-
/O.CON.KMLB.SV.W.0001.000000T0000Z-260216T0115Z/
Lake FL-
805 PM EST Sun Feb 15 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR WEST CENTRAL LAKE COUNTY...

At 804 PM EST, a severe thunderstorm was located near Lake Dora, 
moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Eustis, Tavares, Mount Dora, Howey-In-the-hills, and Ferndale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2879 8184 2887 8165 2859 8166 2860 8169
      2862 8185
TIME...MOT...LOC 0104Z 258DEG 44KT 2877 8163 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 6:48 PM EST, 1 hour 9 minutes earlier. Its key messages:

  • Issued at 330 PM EST Sun Feb 15 2026
  • A Marginal risk (Level 1/5) of severe storms exists this evening across northern parts of east central FL. While rain chances are high and locally heavy rain will occur in some spots, storm total rainfall amounts will not have a significant impact on our drought.
  • Cooler Monday behind a cold front then warming back up through the week and quickly drying out.
Area forecast discussion, Feb 15, 6:48 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
648 PM EST Sun Feb 15 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 330 PM EST Sun Feb 15 2026

- A Marginal risk (Level 1/5) of severe storms exists this evening
  across northern parts of east central FL. While rain chances are
  high and locally heavy rain will occur in some spots, storm
  total rainfall amounts will not have a significant impact on our
  drought.

- Cooler Monday behind a cold front then warming back up through
  the week and quickly drying out.

&&

.DISCUSSION...
Issued at 330 PM EST Sun Feb 15 2026

Current thru tonight...Strong sfc heating has generated deep
mixing and pulled increasing winds up thru 850 mb down to the sfc
in wind gusts with frequent gusts near 35 mph across the northern
FA. But as cloud cover increases, the winds and esp the gustiness
will begin to subside late this aftn.

A squall line currently over the NE Gulf outpaces the actual cold
front which lags a bit farther to the west. The band of showers
and storms is forecast to reach Lake and Volusia counties just
after sunset (7-8 pm) and metro Orlando btwn 9-10 pm based on the
latest HRRR. The current Tornado Watch just to our north expires
at 8pm and it is possible another watch may be needed to the south
and could encompass some of our northern counties later this
evening. There has been little change to the MRGL risk for severe
storms across EC FL today. Strong wind fields and upper forcing
from a potent shortwave trough will produce a risk for damaging
wind gusts and a tornado or two, primarily north of a line from
Titusville to Lake Kissimmee during the evening hours. Although
gradually veering low level flow is forecast, low level shear and
helicity profiles will support a low risk for a tornado.

The line will weaken as it moves south of Melbourne/Lake
Kissimmee, across Okeechobee and the Treasure coast later
tonight. Gusty showers remain possible even in absence of stronger
storms as wind fields will increase 40-45 knots at 925 mb.
Localized rainfall totals may reach 1" across portions of Lake,
Volusia, Seminole and Orange counties but much lesser amounts to
the south.

Mon...Sounding profiles hold a layer of low level moisture below
850mb through the day, and cannot completely discount isolated
sprinkles or even light showers. Winds will veer NW to N during
the day, with breezy conditions along the coast. There will also
be considerable stratus esp along the Volusia coast which should
hold max temps in the upper 60s there. Elsewhere, max temps in the
70s will occur noticeably cooler than today.

Tue-Sun (modified)...A warming trend sets up through late week as
surface high pressure moves into the western Atlantic and a
trailing ridge axis settles south across the area, becoming
stationary across south FL by late week. Max temps reach the mid
80s across all the interior by Thu and continue Fri-Sat with low
to mid 80s coast. The next cold front is forecast to push through
around Sunday which would bring temps down to more seasonable
levels. But there are no mentionable rain chances Tue through Sat,
further increasing drought and fire sensitivities.

&&

.MARINE...
Issued at 330 PM EST Sun Feb 15 2026

Small Craft Advisories in effect for south to southwest winds 20
knots nearshore and increasing to 25 knots offshore thru this
evening. Nearshore waters should be able to drop back to a
Caution overnight but winds/seas will keep the Advisory offshore
thru Mon morning. Winds turn NW to N Monday behind the cold front
with 15 knots, even 15-20 knots which may require a Caution. High
pressure pushes east offshore the Carolina coast with a trailing
ridge axis that settles southward across the waters mid week. So
winds will decrease but an increasing swell will keep seas a
little higher than expected.

A broken band of showers and embedded storms pushes southward
across the waters this evening and overnight bringing high rain
chances (70-90%). Strong to marginally severe storms will be
possible pushing offshore, primarily north of the Cape. The
cluster of showers and storms will weaken as it pushes south
of the Cape, finally pushing south of Jupiter Inlet near or
shortly after sunrise Monday. However, additional rain chances
should linger across the local waters Monday before drying Tuesday
and into mid week.

&&

.AVIATION...
(00Z TAFs)
Issued at 638 PM EST Sun Feb 15 2026

Breezy/gusty conditions ahead of the approaching front and line of
SHRA/TSRA have persisted at a few terminals, with SW-SSW winds
still pushing close to 20 kts with gusts to 30 kts at times. Winds
will diminish some, but not significantly before arrival of the
squall line which is at the doorsteps of KLEE and KDAB. A few
embedded +TS could impact the northern terminals (KISM-KTIX north)
through 06Z. This includes KMCO through 05Z. Line is forecast to
weaken as it pushes towards the southern terminals, and confidence
in TEMPO convective impacts at KVRB-KSUA are decreasing, but
stayed the course for now. Winds diminish to 5-10 kts behind the
convective line, veering from SW tonight to NNE Monday evening.
Winds along the coast could pick back up to 10-15 kts with higher
gusts Monday afternoon. SCT-BKN MVFR CIGs overrun the northern
terminals behind the convective line as the front pushes through.

&&

.FIRE WEATHER...
Issued at 330 PM EST Sun Feb 15 2026

Southerly surface and transport winds will produce sustained winds
15-25 mph, gusting 30-35 mph this afternoon. This will combine with
very warm temperatures to produce high dispersion values and a very
fire weather sensitive day. Min RH values between 35-40% are
forecast. A few instantaneous red flag conditions may occur. Given
the very dry conditions, any new or existing fires will be capable
of spreading rapidly.

Much needed rain will move in this evening and into the overnight
associated with a cold front. Rainfall amounts are forecast to be
higher across northern sections (Orlando northward) between 0.25-
0.75" and there is a risk there for isolated strong to severe storms
containing wind gusts up to 60 mph between 7pm and midnight. Lesser
rain amounts between 0.10-0.25" are forecast from Melbourne
southward.

Isolated showers may linger Monday with a wind shift out of the
northwest to north and breezy along the coast. A warm and drying
trend then sets up through the remainder of the week with no
mentionable rainfall and temperatures climbing through the 80s.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  58  69  55  74 /  90   0  10  10
MCO  62  73  58  77 /  90   0  10  10
MLB  59  73  57  75 /  90  10  20  10
VRB  60  76  58  76 /  80  10  20  10
LEE  59  72  54  77 /  90   0   0  10
SFB  60  73  55  77 /  90   0  10  10
ORL  62  73  57  77 /  90   0  10  10
FPR  60  77  56  77 /  70  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 PM EST this evening for AMZ550-552-
     555.

     Small Craft Advisory until 10 AM EST Monday for AMZ570-572-575.

&&

DISCUSSION...Kelly
AVIATION...Haley

In the hours before

Special weather statement, Feb 15, 6:46 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
646 PM EST Sun Feb 15 2026

FLZ041-044-160030-
Northern Lake County FL-Inland Volusia FL-
646 PM EST Sun Feb 15 2026

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LAKE AND NORTHWESTERN
VOLUSIA COUNTIES THROUGH 730 PM EST...

At 646 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Juniper Springs to near Weirsdale to
Wildwood. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
DeLand, Leesburg, Eustis, Tavares, and Lady Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2928 8164 2931 8167 2933 8164 2938 8145
      2940 8142 2926 8142 2926 8129 2891 8135
      2883 8142 2879 8141 2878 8195
TIME...MOT...LOC 2346Z 253DEG 44KT 2914 8177 2900 8187 2883 8204

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Sedlock
Special weather statement, Feb 15, 7:17 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
717 PM EST Sun Feb 15 2026

FLZ041-044-141-160100-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
717 PM EST Sun Feb 15 2026

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LAKE AND VOLUSIA
COUNTIES THROUGH 800 PM EST...

At 717 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Barberville to near DeLeon
Springs to near Paisley. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach, and DeLand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2943 8107 2909 8090 2895 8079 2889 8153
      2935 8145 2936 8142 2926 8142 2927 8115
      2941 8116 2943 8111
TIME...MOT...LOC 0017Z 255DEG 43KT 2926 8134 2909 8141 2894 8158

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Sedlock
Special weather statement, Feb 15, 7:31 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
731 PM EST Sun Feb 15 2026

FLZ041-044>046-144-160115-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
731 PM EST Sun Feb 15 2026

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL SEMINOLE...LAKE...
NORTHWESTERN ORANGE AND NORTHWESTERN VOLUSIA COUNTIES THROUGH 815 PM
EST...

At 730 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from The Village of Briar Meadow to near Wildwood to
near Hill n Dale. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Winter Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2922 8164 2926 8147 2852 8142 2847 8196
TIME...MOT...LOC 0030Z 258DEG 35KT 2898 8197 2878 8202 2856 8223

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 7:17 PM ESTSpecial Weather StatementMLBVolusia43 min
Feb 15, 7:23 PM ESTSpecial Marine WarningMLB2 hr
Feb 15, 7:31 PM ESTSpecial Weather StatementMLBLake44 min
Feb 15, 8:17 PM ESTSpecial Weather StatementMLBLake, Volusia43 min
Feb 15, 8:36 PM ESTSpecial Weather StatementMLBSeminole39 min
Feb 15, 9:17 PM ESTSpecial Marine WarningMLB58 min
Feb 16, 3:35 AM ESTSmall Craft AdvisoryMLB30 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.